Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 4, 2013, 6:41 PM MDT for Catron County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 6:41 PM MDT (00:41 UTC)
- Expired
- Jul 4, 2013, 8:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Catron County, NM
The radar
The Tucson radar (KEMX), 235 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:40 PM MDT | FLASH FLOOD | Mogollon, NM | BURSUM ROAD-NM 159 CLOSED DUE TO FLOODING AND BURN SCAR DEBRIS FROM MM 2 TO MM 25. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 3739 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WGUS55 KABQ 050041 FFWABQ NMC003-050245- /O.NEW.KABQ.FF.W.0005.130705T0041Z-130705T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 641 PM MDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 845 PM MDT * AT 636 PM MDT...SKYWARN SPOTTERS INDICATED HEAVY RAIN HAD FALLEN FROM RECENT THUNDERSTORMS OVER THE WESTERN PORTIONS OF THE WHITEWATER BALDY BURN SCAR. THE STORMS WHICH PRODUCED THE HEAVY RAIN HAD WEAKENED AND MOVED OFF BUT LIGHT RAIN CONTINUES OVER THE AREA. REPORTS OF ONE HALF TO OVER EIGHT TENTHS OF AN INCH OF RAIN HAVE BEEN RECEIVED AND FLOODING WAS REPORTED IN THE MOGOLLON AREA. THIS WILL IMPACT THE WHITEWATER BALDY BURN SCAR INCLUDING BUT NOT LIMITED TO HIGHWAY 180 BRIDGE AT ALMA OVER MINERAL CREEK...STATE ROAD 159...MOGOLLON AND SILVER CREEK...THE CATWALK...STATE ROAD 174...HIGHWAY 180 BRIDGE AT GLENWOOD OVER WHITEWATER CREEK AND THE FISH HATCHERY...HIGHWAY 180 OVER HOLT GULCH IN PLEASANTON...STATE ROAD 435. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3342 10889 3342 10865 3321 10862 3321 10890 $$
1 follow-up statement
759 WGUS75 KABQ 050126 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MDT THU JUL 4 2013 NMC003-050245- /O.CON.KABQ.FF.W.0005.000000T0000Z-130705T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATRON- 726 PM MDT THU JUL 4 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTHWESTERN CATRON COUNTY... AT 718 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOWS OF WATER 3 TO 4 FEET IN MINERAL CREEK AND 2 TO 3 FOOT FLOWS IN WHITEWATER CREEK...WHICH WAS WITHIN THEIR BANKS. ADDITIONAL RISES OF WATER ARE POSSIBLE IN THESE CHANNELS THIS EVENING AS WATER FROM EARLIER STORMS CONTINUES TO MOVE DOWNSTREAM. THE STORMS WHICH PRODUCED THE EARLIER HEAVY RAIN HAVE WEAKENED AND MOVED OUT OF THE AREA BUT LIGHT RAIN WILL PERSIST UNTIL AROUND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. && LAT...LON 3342 10889 3342 10865 3321 10862 3321 10890 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 5:53 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 4, 5:53 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 PM MDT THU JUL 4 2013 .AVIATION... 00Z TAF CYCLE CIRRUS CLOUDS LIMITING THUNDERSTORM FORMATION OVER CENTRAL NM LATE THIS AFTERNOON/EARLY EVENING. MAIN AREA OF SCT STORMS OVER SW MTNS THROUGH THIS EVENING WITH ISOLD STORMS ELSEWHERE. CONVECTIVE ACTIVITY EXPECTED TO DIE OFF AFTER MIDNIGHT WITH ANOTHER ROUND OF STORMS FRIDAY AFTERNOON. WEAK WAVE ROUNDING THE TOP OF THE UPPER HIGH WILL MOVE SEWD THROUGH NM FRIDAY AFTERNOON...LIKELY GETTING CONVECTION GOING OVER WRN AND CENTRAL NM LATE FRIDAY MORNING...WITH SCT -TSRA MOST LOCATIONS BY EARLY AFTERNOON. WEST/SW BREEZES WILL ALSO BE ON THE INCREASE FRIDAY MORNING AS LEE SIDE TROUGHING STRENGTHENS OVER ERN CO. 33 && .PREV DISCUSSION...325 PM MDT THU JUL 4 2013... STORMS ARE A LITTLE SLOWER TO START TODAY THAN YESTERDAY. LAPS ANALYSIS NOT SHOWING AS MUCH INSTABILITY AS YESTERDAY...AND THERE DOES NOT APPEAR TO BE A NOSE OF A JET MOVING MOVING INTO THE STATE...THOUGH SOME MODERATE NORTHERLY FLOW CONTINUES. SEVERE WEATHER IS NOT LOOKING AS LIKELY AS YESTERDAY DUE TO THE ABOVE REASONS...THOUGH THERE COULD STILL BE A STORM OR TWO THAT PRODUCES LARGE HAIL AND DAMAGING WINDS. LATEST RUN OF THE HRRR SUGGESTS MOST OF THE ACTIVITY THROUGH THE EVENING WILL REMAIN ACROSS THE WEST...NEAR THE AZ/NM BORDER...WITH LESSER AMOUNTS OF ACTIVITY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE HRRR ALSO SUGGESTS SOME ACTIVITY MOVING INTO NORTHWEST NM AFTER MIDNIGHT...THOUGH NOT CONFIDENT THIS WILL HAPPEN. FOCUSED POPS MAINLY ACROSS WC/SW AREAS...THOUGH CONTINUED SOME CHANCE POPS ALONG THE CENTRAL MTN CHAIN WHERE STORMS ARE JUST INCREASING IN COVERAGE. THE UPPER HIGH WILL INCH EASTWARD FRIDAY...CENTERING OVER EASTERN AZ. THE NAM HAS BEEN VERY PERSISTENT OVER THE LAST TWO DAYS THAT DESPITE SOME WEAK W/NW FLOW BRINGING IN SOME DRIER AIR ACROSS NW NM...SHOWERS AND THUNDERSTORMS WILL BE ABUNDANT. OTHER MODELS ARE NOT AS BULLISH ON QPF...THOUGH SEEMINGLY...THE NAM HAS BEEN PERFORMING BETTER THAN THE OTHER MODELS AS OF LATE REGARDING CONVECTION. THERE ALSO APPEARS TO BE A WEAK DISTURBANCE PERHAPS ROUNDING THE HIGH. THUS...KNOCKED POPS UP A BIT MORE FOR FRIDAY...AND SPREAD THEM EASTWARD A BIT AS WELL. STEERING FLOW SHOULD TAKE STORMS A LITTLE MORE TO THE SOUTHEAST...THOUGH OVERALL IT WILL BE LIGHTER. BY SATURDAY...THE UPPER HIGH WILL BE SQUARE OVER NM. ENOUGH MOISTURE WILL REMAIN IN PLACE TO KEEP THE AREA CONVECTIVELY ACTIVE. STEERING FLOW WILL BE WEAK...THROUGH STORMS MAY NOT BE AS POTENT GIVEN THE UPPER HIGH OVERHEAD. ON SUNDAY...THE CANADIAN AND THE ECMWF SHIFT THE CENTER OF THE HIGH EASTWARD OVER OKLAHOMA...ALLOWING FOR WHAT APPEARS TO BE A MORE TRADITIONAL PLUME OF MONSOON MOISTURE OVER WESTERN/CENTRAL NM. MEANWHILE...THE NAM AND THE GFS KEEP THE CENTER OF THE HIGH OVER NM...LIMITING ANY NORTHWARD MOVING MOISTURE. REGARDLESS...SHOULD REMAIN ACTIVE...THOUGH WILL BE MORESO IF THE HIGH CAN SHIFT EAST. EARLY NEXT WEEK...STILL LOOKS LIKE THE HIGH WILL WOBBLE AROUND SOME...AND MODELS STILL ARE AT ODDS WITH WHERE IT WILL END UP. AN EASTERLY WAVE STILL LOOKS LIKE IT WILL MOVE ACROSS MEXICO...AND IMPACTS WILL REMAIN SOUTH OF THE AREA. BY WEDNESDAY...A BACK DOOR COLD FRONT MAY HELP SPARK ADDITIONAL STORMS ACROSS THE NORTHEAST. 34 .FIRE WEATHER... FINALLY A SHIFT IN THE LARGE SCALE PATTERN IS UNDERWAY...AS THE PERSISTENT UPPER LEVEL RIDGE TO THE WEST HAS BECOME LESS AMPLIFIED AND THE CENTER HAS MOVED TO THE SOUTH...CURRENTLY POSITIONED OVER WESTERN ARIZONA. UPPER LOW STILL OVER MISSOURI. GRADIENT ACROSS NEW MEXICO HAS RELAXED A BIT BUT STILL A 60 KNOT UPPER JET OVER EASTERN NEW MEXICO. THUNDERSTORMS THIS AFTERNOON HAVE BEEN MORE NUMEROUS ACROSS WESTERN ZONES AND A LITTLE SLOWER TO FIRE OVER THE NORTHERN HIGH TERRAIN. STILL EXPECTING COVERAGE TO INCREASE OVER THE NEXT COUPLE OF HOURS. STEERING FLOW IS STILL NORTH TO SOUTH WITH MAGNITUDES JUST A BIT SLOWER THAN YESTERDAY. CENTRAL AND SOUTHWEST AREAS TO BE FAVORED WITH NOT MUCH ACTIVITY ACROSS THE EAST. THE UPPER HIGH WILL CONTINUE TO GRADUALLY SHIFT TO THE EAST OVER THE NEXT SEVERAL DAYS...AND WITH LITTLE SCOURING OF MOISTURE DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THOUGH THE STEERING FLOW WILL SHIFT FROM DAY TO DAY. BY LATE FRIDAY THE HIGH WILL BE CENTERED OVER EXTREME WESTERN NEW MEXICO AND WHILE THE UPPER LOW REMAINS OVER MISSOURI...THE UPPER LEVEL GRADIENT OVER NEW MEXICO WILL BE WEAKER YET...WITH A NORTHWEST TO SOUTHEAST ORIENTATION. THIS SHIFT...ALONG WITH A WEAK DISTURBANCE ROUNDING THE TOP OF THE RIDGE SHOULD RESULT IN INCREASED COVERAGE OF WETTING RAIN ACROSS THE NORTHEAST...WITH SIMILAR DISTRIBUTIONS TO TODAY OVER THE REMAINDER OF THE AREA. FOR SATURDAY AND SUNDAY... THE HIGH IS CENTERED OVER NEW MEXICO WITH MOISTURE RECYCLING IN PLACE. THUS...THE HIGHER TERRAIN WILL BE FAVORED FOR SLOWER MOVING WETTING RAIN...WITH THE NORTHWEST PLATEAU...CENTRAL VALLEYS AND EXTREME EASTERN PLAINS SEEING THE LEAST ACTION. EXTENDED MODELS CONTINUE TO SHIFT THE UPPER HIGH TO THE EAST WHILE ELONGATING IT TO COVER MUCH OF THE SOUTHWEST AND SOUTH CENTRAL STATES. DRIER AND MORE UNSTABLE CONDITIONS WITH A HIGH HAINES OF 6 ARE EXPECTED ACROSS THE NORTHWEST MONDAY THROUGH WEDNESDAY...WITH MAINLY HIGH TERRAIN SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING WETTING RAIN WITH SMALL FOOTPRINTS. RH RECOVERIES TO BE MOSTLY GOOD TO EXCELLENT THROUGH THE PERIOD...EXCEPT FOR FAIR VALUES ACROSS THE NORTHWEST PLATEAU AND HIGHLANDS. VENTILATION TO BE MAINLY GOOD TO EXCELLENT THROUGH THE PERIOD...EXCEPT FOR SOME FAIR VALUES IN THE CENTRAL VALLEYS AND NORTHERN HIGH TERRAIN MONDAY THROUGH WEDNESDAY. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jul 4, 5:59 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT THU JUL 4 2013 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... UP TO THREE QUARTER INCH HAIL...WIND GUSTS TO 50 MPH AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING OVER NORTHERN AND CENTRAL NEW MEXICO. A COUPLE OF STORMS COULD TURN SEVERE WITH ONE INCH OR GREATER HAIL AND 60 MPH OR HIGHER WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIDAY THROUGH MONDAY...STRONGER AFTERNOON AND EVENING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING UP TO ONE INCH OF RAIN IN LESS THAN AN HOUR. THE POTENTIAL EXISTS FOR AN INFLUX OF SUBTROPICAL MOISTURE SUNDAY INTO EARLY NEXT WEEK...WHEN STORMS COULD PRODUCE 1.25 OR MORE INCHES OF RAIN IN LESS THAN AN HOUR. IN URBAN AREAS OR REGIONS OF COMPLEX TERRAIN...RAIN AT THIS RATE CAN EASILY PRODUCE MINOR FLOODING AND POSSIBLY FLASH FLOODING. WITHIN RECENTLY BURNED FORESTS IT COULD PRODUCE FLASH FLOODING THAT SPREADS QUICKLY TO LOWER ELEVATIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 11 PM THIS AFTERNOON AND EVENING FOR NORTHERN AND CENTRAL NEW MEXICO DUE TO LARGE HAIL...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS. 40
In the hours before
Special weather statement, Jul 4, 3:22 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT THU JUL 4 2013 NMZ508-042145- SOUTHWEST MOUNTAINS- 322 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 345 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF OLD HORSE SPRINGS...OR ABOUT 25 MILES EAST OF RESERVE...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RURAL AREAS OF CENTRAL CATRON COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3344 10825 3360 10858 3377 10836 3367 10818 TIME...MOT...LOC 2121Z 035DEG 9KT 3365 10833
Special weather statement, Jul 4, 3:52 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT THU JUL 4 2013 NMZ508-042215- SOUTHWEST MOUNTAINS- 352 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 415 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES EAST OF SAN FRANCISCO PLAZA...OR ABOUT 18 MILES SOUTHEAST OF RESERVE...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CATRON COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3340 10837 3360 10870 3374 10848 3361 10830 TIME...MOT...LOC 2152Z 043DEG 3KT 3359 10848
Special weather statement, Jul 4, 4:26 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT THU JUL 4 2013
NMZ512-514-515-523-042300-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
426 PM MDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN
SANTA FE COUNTIES THROUGH 500 PM MDT...
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPPER COLONIAS...OR ABOUT 18 MILES EAST OF
SANTA FE...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...UPPER COLONIAS...PECOS...
GLORIETA...ROWE...LOWER COLONIAS...NORTH SAN YSIDRO AND SOUTH SAN
YSIDRO.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 299 AND 311...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3543 10553 3550 10583 3565 10574 3571 10568
3569 10550
TIME...MOT...LOC 2226Z 015DEG 16KT 3563 10563Special weather statement, Jul 4, 4:41 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT THU JUL 4 2013 NMZ508-509-042315- SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS- 441 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 515 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MOGOLLON...OR ABOUT 16 MILES SOUTHEAST OF RESERVE...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. ANOTHER STORM WITH FREQUENT LIGHTNING WAS NOTED JUST SOUTH OF CRUZVILLE. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN CATRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3330 10843 3343 10887 3385 10873 3376 10836 TIME...MOT...LOC 2241Z 005DEG 11KT 3349 10863
Special weather statement, Jul 4, 5:11 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT THU JUL 4 2013
NMZ508-509-042345-
SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS-
511 PM MDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATRON COUNTY
THROUGH 545 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOGOLLON...OR ABOUT 22 MILES SOUTH OF
RESERVE...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MOGOLLON...PLEASANTON AND
GLENWOOD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3351 10879 3345 10858 3320 10855 3319 10880
3321 10897
TIME...MOT...LOC 2311Z 017DEG 10KT 3339 10872Special weather statement, Jul 4, 5:19 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT THU JUL 4 2013
NMZ508-042345-
SOUTHWEST MOUNTAINS-
519 PM MDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CATRON AND
SOUTHWESTERN SOCORRO COUNTIES THROUGH 545 PM MDT...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF MONTICELLO...OR ABOUT 37
MILES NORTHWEST OF TRUTH OR CONSEQUENCES...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...DUSTY...OJO CALIENTE AND
STATE ROAD 52.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3348 10772 3365 10775 3369 10754 3347 10746
3347 10771
TIME...MOT...LOC 2318Z 348DEG 13KT 3358 10762The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:49 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 4, 10:14 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Jul 5, 2:04 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 116 min |
| Jul 5, 2:31 PM MDT | Areal Flood Advisory | ABQ | Catron | 119 min |
| Jul 5, 3:25 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 5, 3:55 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Valencia | 2 hr |
| Jul 5, 4:20 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 115 min |
| Jul 5, 4:48 PM MDT | Special Weather Statement | ABQ | Taos | 27 min |
| Jul 5, 5:07 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.